Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 30, NWS Lake Charles, LA

April 6, 2005Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 6, 2005, 9:16 AM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 9:16 AM CDT (14:16 UTC)
Expired
Apr 6, 2005, 9:45 AM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Evangeline Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 2:55 AM CDTTornado WatchSPC7 hr
Apr 6, 7:00 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
1.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 061416
SVRLCH
LAC039-097-061445-
/O.NEW.KLCH.SV.W.0030.050406T1416Z-050406T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 AM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA
  ST. LANDRY PARISH IN CENTRAL LOUISIANA

* UNTIL 945 AM CDT

* AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  VILLE PLATTE...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   WHITEVILLE BY 930 AM CDT
   MORROW AND LEMOYEN BY 935 AM CDT
   BIG CANE BY 940 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3069 9243 3056 9229 3083 9192 3084 9219

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:35 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 6, 4:35 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 AM CDT WED APR 6 2005

.SYNOPSIS...SFC ANALYSIS SHOWS A 1001 MB LO NEAR KOKC W/ A CDFNT
DRAPED ACROSS ERN OK AND ERN TX. WATER VAPOR IMAGERY SHOWS A LO
DRIFTING SE ACROSS OK WITH A S/WV AND JET STREAK ROUNDING THE LO
ACROSS ERN TX. REGIONAL RADARS SHOW AN ASSOCIATED SQUALL LINE
STRETCHING FROM WRN MS/NERN LA ACROSS THE FCST AREA TO THE NEAR
SHORE WATERS OFF GALVESTON BAY.

&&

.DISCUSSION...LINE BISECTING THE AREA THIS MRNG WILL CONTINUE TO
PUSH SLOWLY EWD PAST SUNRISE. AS RADAR TRENDS HAVE SHOWN PAST
COUPLE OF HOURS BEST CHC FOR SVR WX HAS BEEN MAINLY TO OUR N WHERE
BETTER DEEP LAYER SHEAR & INFLUENCE FROM JET STREAK HAVE BEEN MORE
PRONOUNCED. HOWEVER CANT RULE OUT A STORM OR TWO GOING SVR OVER
OUR NERN ZONES THIS MRNG.

MID/UPR-LVL LO WILL CONTINUE TO DRIFT SE TODAY WHILE SFC LO TRACKS
A LITTLE MORE E. WATER VAPOR IMAGERY SHOWS AIRMASS MAY NOT BE
DRYING SO MUCH AS MODELS ARE ADVERTISING. W/ AT LEAST A SLIGHTLY
UNSTABLE AIRMASS REMAINING IN PLACE ALONG W/ DECENT CAPES & LAPSE
RATES PLUS ADDITIONAL S/WV ENERGY ROUNDING THE LO HAVE ELECTED TO
HOLD ONTO CHC POPS THIS AFTN FOR POSSIBLE CONVECTIVE REDEVELOPMENT
UNTIL THE FNT FINALLY PASSES LATER THIS AFTN. AFTER FROPA JUST
EXPECTING SOME WRAP AROUND CLOUDINESS BUT SLIM RAIN CHANCES TO
ACCOMPANY THE LO AS IT MOVES PAST THRU THU.

NEXT SHOT AT RAIN STARTS SUN (WENT 20 POP AREAWIDE) AND LINGERS
THRU MON NGT AS NEXT MID/UPR LO & ACCOMPANYING SFC FEATURE PASS
THE AREA. BEST CHC LOOKS TO BE MON.

&&

.MARINE...DROPPED SCA FOR THE NEAR SHORE WRN WATERS AS WINDS/SEAS
HAVE RELAXED THERE. SCA CONTINUES ELSEWHERE...MAINLY FOR SEAS
ACROSS THE OFFSHORE WRN WATERS THOUGH AS WINDS HAVE DROPPED BELOW
20 KT.

&&

.AVIATION...NOT A GREAT MRNG FOR FLYING W/ MVFR & IFR CONDITIONS
PREVAILING OVER MUCH OF THE AREA. A BREAK IN THE CLOUDS LOOKS TO
ENTER THE PICTURE BY THE AFTN W/ VFR CEILINGS ANTICIPATED BEYOND
THAT W/ WRAP AROUND CLOUDS MOVING IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  57  75  55 /  30  20  10   0
KBPT  78  57  75  55 /  30  20  10   0
KAEX  77  54  73  53 /  50  30  10   0
KLFT  77  57  74  56 /  50  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT FOR
     RAPIDES...ALLEN...JEFFERSON DAVIS...VERMILION PARISHES EASTWARD.
TX...NONE.
CW...SMALL CRAFT ADVISORY IN EFFECT LOWER ATCHAFALAYA RIVER TO
     CAMERON OUT TO 60 NM AND CAMERON TO HIGH ISLAND 20 NM TO 60 NM.
     TORNADO WATCH #129 IN EFFECT UNTIL 1000 CDT LOWER ATCHAFALAYA
     RIVER TO CAMERON OUT TO 20 NM.

&&

LGE/13
Hazardous weather outlook, Apr 6, 5:22 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CDT WED APR 6 2005

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-071100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN...
ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...
MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...
DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...SOUTHWEST
AND SOUTH CENTRAL LOUISIANA...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
A BROKEN SQUALL LINE MOVING ACROSS THE AREA EARLY THIS MORNING HAS
THE POTENTIAL FOR PRODUCING SEVERE THUNDERSTORMS. THE MAIN THREAT
WITH THIS LINE WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A
SMALL CHANCE FOR A TORNADO OR TWO...AND DUE TO THAT A TORNADO WATCH
HAS BEEN ISSUED AND IS IN EFFECT UNTIL 10 AM THIS MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO REDEVELOP BEHIND THIS
LINE DURING THE AFTERNOON...UNTIL A COLD FRONT PASSES LATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MAINLY DRY WEATHER CAN EXPECTED DURING THIS PERIOD AS HIGH PRESSURE
RETURNS TO THE REGION. A STORM SYSTEM APPROACHING THE REGION WILL
PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY LATE IN THE
WEEKEND AND EARLY NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE NEEDED LATE TONIGHT.

LGE

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:08 AM CDTSpecial Marine WarningLCH67 min
Apr 6, 7:01 AM CDTSpecial Marine WarningLCH29 min
Apr 6, 7:06 AM CDTSevere Thunderstorm WarningLCHCameron54 min
Apr 6, 9:35 AM CDTSevere Thunderstorm WarningLCHAvoyelles25 min
Apr 6, 12:45 PM CDTSevere Thunderstorm WarningLCHAvoyelles15 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.